Posted 6/15/2007 11:21 AM (GMT -6)
Sorry to hear about your liver. I have frequent liver problems and I think I'm having them now, just nauseaus all the time. I've always been told that the white spots on the nails were more related to a vitamin deficiency, that the nail changes they are looking for are "splintering" where it looks like you have black splinters under your nails, usually happens with some vertical ridging of the nails. I've shown some mild ones to my doc and he said, "aw, that's nothing." An ultrasound of the liver would be much less invasive and painful that a liver biopsy (which can be dangerous) and tells them alot about your liver, whether it is fatty, normal, or cirrhotic because I guess the ultrasound jiggles it and they can tell by the way it vibrates or something. It's pretty good. Also, your bloodwork should let them know. You may want to check some internet stuff on Fatty liver (steatosis) or NAFLD--non-alcoholic fatty liver disease, which comes with diabetes and taking lots of meds and all, and there is medicine and dietary changes you can make that will fix this problem. Untreated, in time, things can get bad. It takes like a long time though. I was also told that spidering in the face can be caused by rosacea and other face rashes, not just liver problems, but I would definitely follow up on it. Hope you feel better.
--Doctors are men who prescribe medicines of which they know little, to cure diseases of which they know less in human beings of whom they know nothing.--Voltaire (1694-1778)
Ills--Sjogrens-Lupus-like AI Disease, Hashis, Vitiligo, spinal stenosis/fusion with plate, salivary/lymphectomies, Diabetes, NAFLD, COPD, RLS, neuropathy, trigonitis, hystero, diffuse brain atrophy
Meds--Plaquenil, Evoxac, Metformin, Synthroid, HCTZ, Estradiol patch, Prosed, Klonopin, Soma, Ultram, Vicodin, Restasis, Albuterol,steroid injections, Protopic & Triamcinolone Acetonide ointments